Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Countable dense homogeneity of definable spaces


Authors: Michael Hrusák and Beatriz Zamora Avilés
Journal: Proc. Amer. Math. Soc. 133 (2005), 3429-3435
MSC (2000): Primary 54E52, 54H05, 03E15
DOI: https://doi.org/10.1090/S0002-9939-05-07858-5
Published electronically: May 2, 2005
MathSciNet review: 2161169
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We investigate which definable separable metric spaces are countable dense homogeneous (CDH). We prove that a Borel CDH space is completely metrizable and give a complete list of zero-dimensional Borel CDH spaces. We also show that for a Borel $X\subseteq 2^{\omega }$ the following are equivalent: (1) $X$ is $G_{\delta }$ in $2^{\omega }$, (2) $X^{\omega }$ is CDH and (3) $X^{\omega }$is homeomorphic to $2^{\omega }$ or to $\omega ^{\omega }$. Assuming the Axiom of Projective Determinacy the results extend to all projective sets and under the Axiom of Determinacy to all separable metric spaces. In particular, modulo a large cardinal assumption it is relatively consistent with ZF that all CDH separable metric spaces are completely metrizable. We also answer a question of Stepr $\bar {\text{a}}$ns and Zhou, by showing that $\mathfrak{p}= \min \{\kappa : 2^{\kappa }$ is not CDH$\}$.


References [Enhancements On Off] (What's this?)

  • [BB] S. Baldwin and R. E. Beaudoin, Countable dense homogeneous spaces under Martin's axiom, Israel J. Math. 65 (1989), 153-164. MR 0998668 (90f:54010)
  • [Be] R. B. Bennett, Countable dense homogeneous spaces, Fund. Math 74 (1972), 189-194.MR 0301711 (46:866)
  • [Br] L. E. J. Brouwer, Some Remarks on the coherence type $\eta $, Proc. Akad. Amsterdam 15 (1912), 1256-1263.
  • [DP] A. Dow and E. Pearl, Homogeneity in Powers of zero-dimensional, first-countable spaces, Proc. AMS 125 (1997), 2503-2510. MR 1416083 (97j:54008)
  • [Fi] B. Fitzpatrick Jr., A note on countable dense homogeneity, Fund. Math. 75 (1972), 3-4. MR 0301696 (46:852)
  • [FL] B. Fitzpatrick, Jr. and N. F. Lauer, Densely homogeneous spaces. I, Houston J. Math. 13 (1987), 19-25. MR 0884229 (88d:54041)
  • [FZ1] B. Fitzpatrick Jr. and H.-X. Zhou, Densely homogeneous spaces II, Houston J. Math. 14 (1988), 57-68. MR 0959223 (89k:54080)
  • [FZ2] B. Fitzpatrick Jr. and H.-X. Zhou, Countable dense homogeneity and the Baire property, Topology and its Applications 43 (1992), 1-14.MR 1141367 (93b:54030)
  • [FZ3] B. Fitzpatrick Jr. and H.-X. Zhou, Some Open Problems in Densely Homogeneous Spaces, in Open Problems in Topology (ed. J. van Mill and M. Reed), 1984, pp. 251-259, North-Holland, Amsterdam. MR 1078651
  • [Fo] M. Fort, Homogeneity of infinite products of manifolds with boundary, Pacific J. Math 12 (1962), 879-884. MR 0145499 (26:3030)
  • [Fr] M. Fréchet, Les dimensions d'unensemble abstrait, Math. Ann 68 (1910), 145-168.
  • [HS] M. Hrusák and J. Steprans, Cardinal invariants related to sequential separability, Surikaisekikenkiusho Kokyuroku 1202 (2001), 66-74. MR 1855551
  • [Ka] A. Kanamori, The Higher Infinite, 1994, Springer-Verlag. MR 1321144 (96k:03125)
  • [Ke] A. S. Kechris, Classical Descriptive Set Theory, 1995, Springer-Verlag. MR 1321597 (96e:03057)
  • [KLW] A. S. Kechris, A. Louveau and W. H. Woodin, The Structure of $\sigma $-ideals of Compact Sets, Trans. AMS 301 (1987), 263-288.MR 0879573 (88f:03042)
  • [Ku] K. Kunen, Set Theory, An Introduction to Independence Proofs, 1990, North Holland.MR 0756630 (85e:03003)
  • [La] B. Lawrence, Homogeneity in powers of subspaces of the real line, Trans. AMS 350 (1998), 3055-3064.MR 1458308 (98k:54061)
  • [Le] S. Levi, On Baire cosmic spaces, Proceednigs of the Fifth Prague Topological Symposium, 1983, pp. 450-451, Heldermann Verlag, Berlin.MR 0698438 (84d:54052)
  • [Ma] M. V. Matveev, Cardinal $\mathfrak{p}$ and a theorem of Pelczynski, (preprint).
  • [vM1] J. van Mill, Strong local homogeneity does not imply countable dense homogeneity, Proc. AMS 84 (1982), 143-148. MR 0633296 (83e:54033)
  • [vM2] J. van Mill, The Infinite-Dimensional Topology of Function Spaces, 2001, North Holland. MR 1851014 (2002h:57031)
  • [Mi] A. W. Miller, Descriptive Set Theory and Forcing, 1995, Springer, Lecture Notes in Logic 4. MR 1439251 (98g:03119)
  • [Sa] W. L. Saltsman, Concerning the existence of a connected, countable dense homogeneous subset of the plane which is not strongly locally homogeneous, Topology Proceedings 16 (1991), 137-176. MR 1206461 (94c:54008)
  • [SZ] J. Steprans, H.-X. Zhou, Some Results on CDH Spaces, Topology and its Applications 28 (1988), 147-154. MR 0932979 (89c:54070)
  • [Zh] H.-X. Zhou, Two applications of set theory to homogeneity, Questions Answers Gen. Topology 6 (1988), 49-56. MR 0940441 (89c:54010)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 54E52, 54H05, 03E15

Retrieve articles in all journals with MSC (2000): 54E52, 54H05, 03E15


Additional Information

Michael Hrusák
Affiliation: Instituto de Matemáticas, UNAM, Unidad Morelia, A. P. 61-3, Xangari, C. P. 58089, Morelia, Michoacán, México
Email: michael@matmor.unam.mx

Beatriz Zamora Avilés
Affiliation: Instituto de Matemáticas, UNAM, Unidad Morelia, A. P. 61-3, Xangari, C. P. 58089, Morelia, Michoacán, México
Email: bzamora@matmor.unam.mx

DOI: https://doi.org/10.1090/S0002-9939-05-07858-5
Keywords: Countable dense homogeneous, Borel, Baire
Received by editor(s): June 13, 2003
Received by editor(s) in revised form: June 11, 2004
Published electronically: May 2, 2005
Additional Notes: The first author’s research was supported partially by grant GAČR 201/03/0933 and by a PAPIIT grant IN108802-2 and CONACYT grant 40057-F
Communicated by: Alan Dow
Article copyright: © Copyright 2005 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society